Drug Reactions Affecting Hair: Diagnosis

Antonella Tosti, Massimiliano Pazzaglia

Research output: Contribution to journalArticle

56 Citations (Scopus)

Abstract

Drugs may cause hair loss, stimulate hair growth, or induce changes in the hair shape and color. Drug-induced hair loss is, in most cases, a consequence of a toxic effect of the drug on the hair matrix. Although a large number of drugs have been occasionally reported to produce hair loss, the relationship between drug intake and hair loss has been proven only for a few agents. Type of hair loss (telogen effluvium, anagen effluvium, or both) depends on the drug, its dosage, and patient's susceptibility. Drug-induced hair loss is usually reversible.

Original languageEnglish
Pages (from-to)223-231
Number of pages9
JournalDermatologic Clinics
Volume25
Issue number2
DOIs
StatePublished - Apr 1 2007
Externally publishedYes

Fingerprint

Alopecia
Hair
Pharmaceutical Preparations
Hair Color
Poisons
Growth

ASJC Scopus subject areas

  • Dermatology

Cite this

Drug Reactions Affecting Hair : Diagnosis. / Tosti, Antonella; Pazzaglia, Massimiliano.

In: Dermatologic Clinics, Vol. 25, No. 2, 01.04.2007, p. 223-231.

Research output: Contribution to journalArticle

Tosti, Antonella ; Pazzaglia, Massimiliano. / Drug Reactions Affecting Hair : Diagnosis. In: Dermatologic Clinics. 2007 ; Vol. 25, No. 2. pp. 223-231.
@article{c6a7b48baab64a0196d11322732b9b3a,
title = "Drug Reactions Affecting Hair: Diagnosis",
abstract = "Drugs may cause hair loss, stimulate hair growth, or induce changes in the hair shape and color. Drug-induced hair loss is, in most cases, a consequence of a toxic effect of the drug on the hair matrix. Although a large number of drugs have been occasionally reported to produce hair loss, the relationship between drug intake and hair loss has been proven only for a few agents. Type of hair loss (telogen effluvium, anagen effluvium, or both) depends on the drug, its dosage, and patient's susceptibility. Drug-induced hair loss is usually reversible.",
author = "Antonella Tosti and Massimiliano Pazzaglia",
year = "2007",
month = "4",
day = "1",
doi = "10.1016/j.det.2007.01.005",
language = "English",
volume = "25",
pages = "223--231",
journal = "Dermatologic Clinics",
issn = "0733-8635",
publisher = "W.B. Saunders Ltd",
number = "2",

}

TY - JOUR

T1 - Drug Reactions Affecting Hair

T2 - Diagnosis

AU - Tosti, Antonella

AU - Pazzaglia, Massimiliano

PY - 2007/4/1

Y1 - 2007/4/1

N2 - Drugs may cause hair loss, stimulate hair growth, or induce changes in the hair shape and color. Drug-induced hair loss is, in most cases, a consequence of a toxic effect of the drug on the hair matrix. Although a large number of drugs have been occasionally reported to produce hair loss, the relationship between drug intake and hair loss has been proven only for a few agents. Type of hair loss (telogen effluvium, anagen effluvium, or both) depends on the drug, its dosage, and patient's susceptibility. Drug-induced hair loss is usually reversible.

AB - Drugs may cause hair loss, stimulate hair growth, or induce changes in the hair shape and color. Drug-induced hair loss is, in most cases, a consequence of a toxic effect of the drug on the hair matrix. Although a large number of drugs have been occasionally reported to produce hair loss, the relationship between drug intake and hair loss has been proven only for a few agents. Type of hair loss (telogen effluvium, anagen effluvium, or both) depends on the drug, its dosage, and patient's susceptibility. Drug-induced hair loss is usually reversible.

UR - http://www.scopus.com/inward/record.url?scp=34047271806&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34047271806&partnerID=8YFLogxK

U2 - 10.1016/j.det.2007.01.005

DO - 10.1016/j.det.2007.01.005

M3 - Article

C2 - 17430759

AN - SCOPUS:34047271806

VL - 25

SP - 223

EP - 231

JO - Dermatologic Clinics

JF - Dermatologic Clinics

SN - 0733-8635

IS - 2

ER -